Alert archive / California / Wind Advisories in 2008
Wind Advisory 191, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 25, 2008, 2:28 PM PDT. It took effect at Apr 25, 2008, 4:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 2:28 PM PDT (21:28 UTC)
- In effect from
- Apr 25, 2008, 4:00 PM PDT
- Expired
- Apr 26, 2008, 10:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 252128 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 228 PM PDT FRI APR 25 2008 ...GUSTY NORTH AND NORTHEAST WINDS RETURN TO AREAS OF SOUTHWEST CALIFORNIA TONIGHT... .NORTH AND NORTHEAST WINDS WILL INCREASE TONIGHT AND PERSIST THROUGH SATURDAY MORNING WHILE HIGH PRESSURE BUILDS OVER THE SOUTHERN PORTION OF SAN JOAQUIN VALLEY AND A THERMAL TROUGH OF LOW PRESSURE MOVES OVER THE CHANNEL ISLANDS TONIGHT. THE THERMAL TROUGH WILL SHIFT INLAND THROUGH SATURDAY MORNING AND THE NORTH AND NORTHEAST WINDS WILL DIMINISH. CAZ053-054-260330- /O.NEW.KLOX.WI.Y.0191.080425T2300Z-080426T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 228 PM PDT FRI APR 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT SATURDAY WEST AND NORTH OF CASTAIC... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT SATURDAY. NORTH WINDS 10 TO 20 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH WEST AND NORTH OF CASTAIC...OTHERWISE NORTH WINDS 10 TO 20 MPH. THE GUSTY WINDS WILL DIMINISH THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-260330- /O.NEW.KLOX.WI.Y.0191.080425T2300Z-080426T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 228 PM PDT FRI APR 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT SATURDAY. AREAS OF NORTHEAST AND EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...OTHERWISE NORTHEAST WINDS 10 TO 20 MPH. THE GUSTY WINDS WILL DIMINISH THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-260330- /O.NEW.KLOX.WI.Y.0191.080425T2300Z-080426T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 228 PM PDT FRI APR 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT SATURDAY. AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH...OTHERWISE NORTH WINDS 10 TO 15 MPH. THE GUSTY WINDS WILL DIMINISH THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 30
3 follow-up statements
000 WWUS76 KLOX 260326 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 826 PM PDT FRI APR 25 2008 ...GUSTY NORTH AND NORTHEAST WINDS RETURN TO AREAS OF SOUTHWEST CALIFORNIA TONIGHT... .NORTH AND NORTHEAST WINDS WILL INCREASE TONIGHT AND PERSIST THROUGH SATURDAY MORNING WHILE HIGH PRESSURE BUILDS OVER THE SOUTHERN PORTION OF SAN JOAQUIN VALLEY AND A THERMAL TROUGH OF LOW PRESSURE MOVES OVER THE CHANNEL ISLANDS TONIGHT. THE THERMAL TROUGH WILL SHIFT INLAND THROUGH SATURDAY MORNING AND THE NORTH AND NORTHEAST WINDS WILL DIMINISH. CAZ053-054-260930- /O.CON.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 826 PM PDT FRI APR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY. NORTH WINDS 10 TO 20 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH WEST AND NORTH OF CASTAIC...OTHERWISE NORTH WINDS 10 TO 20 MPH. THE GUSTY WINDS WILL DIMINISH THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-260930- /O.CON.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 826 PM PDT FRI APR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY. AREAS OF NORTHEAST AND EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...OTHERWISE NORTHEAST WINDS 10 TO 20 MPH. THE GUSTY WINDS WILL DIMINISH THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-260930- /O.CON.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 826 PM PDT FRI APR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY. AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH...OTHERWISE NORTH WINDS 10 TO 15 MPH. THE GUSTY WINDS WILL DIMINISH THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KLOX 260920 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 AM PDT SAT APR 26 2008 ...GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THIS MORNING... .A STEEP OFFSHORE PRESSURE GRADIENT ACROSS SOUTHWESTERN CALIFORNIA WILL CONTINUE TO CAUSE AREAS OF GUSTY NORTH TO NORTHEAST WINDS THIS MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS IN THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES...AND IN THE FOOTHILLS ABOVE THE SOUTH COAST OF SANTA BARBARA COUNTY. CAZ046-261700- /O.EXA.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 220 AM PDT SAT APR 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. AREAS OF NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE SANTA MONICA MOUNTAINS THIS MORNING. WINDS WILL DIMINISH SOME BY LATE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-261700- /O.CON.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 220 AM PDT SAT APR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TO AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING. WINDS WILL DIMINISH SOME BY LATE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-261700- /O.CON.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 220 AM PDT SAT APR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. AREAS OF NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TO AFFECT THE MOUNTAINS OF SANTA BARBARA COUNTY THIS MORNING. WINDS WILL DIMINISH SOME BY LATE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-261700- /O.CON.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 220 AM PDT SAT APR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. AREAS OF NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS OVER MPH WILL CONTINUE ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY THIS MORNING. THE STRONGEST WINDS WILL CONTINUE TO OCCUR IN THE MONTECITO AREAS. WINDS WILL BEGIN TO DIMINISH LATER THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO
000 WWUS76 KLOX 261638 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 938 AM PDT SAT APR 26 2008 CAZ053-054-261745- /O.EXP.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 938 AM PDT SAT APR 26 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. NORTH WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH THIS MORNING...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR. $$ CAZ052-261745- /O.EXP.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 938 AM PDT SAT APR 26 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. LOCAL NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH THIS MORNING. $$ CAZ039-261745- /O.EXP.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 938 AM PDT SAT APR 26 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. LOCAL NORTH WINDS TO 20 MPH BELOW PASSES AND CANYONS WILL CONTINUE THROUGH THIS MORNING. $$ CAZ046-261745- /O.EXP.KLOX.WI.Y.0191.000000T0000Z-080426T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 938 AM PDT SAT APR 26 2008 ...WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING. LOCAL NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH THIS MORNING. $$ WOFFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 10:45 AM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 25, 10:45 AM PDT, 3 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1045 AM PDT FRI APR 25 2008 UPDATED AVIATION SECTION .UPDATE...HAVE ISSUED AN UPDATE TO REMOVE THE WIND ADVISORY HEADLINE FROM SANTA BARBARA SOUTH COAST AND ADJACENT MOUNTAINS. WILL LIKELY REISSUE FOR TONIGHT THROUGH SATURDAY MORNING. A RIDGE OF HIGH PRESSURE WILL REBUILD OVERNIGHT AND A MODERATE PRESSURE GRADIENT WILL DEVELOP OVER THE COASTAL RANGE. OTHERWISE NO CHANGES ANTICIPATED TODAY. FOLLOWING EXCERPT FROM THE PREVIOUS DISCUSSION... && .SHORT TERM... ...THE MAIN STORY FOR THE NEXT THREE DAYS IS THE TEMPERATURES AS THE RIDGE AXIS WILL BE JUST OFF THE COAST THIS AFTERNOON WITH 581 DM HGTS...SAT THE RIDGE AXIS MOVES OVER SFO AND 584 DM HGTS ARE OVER SO CAL...AND ON SUNDAY THE RIDGE AXIS OVER L.A. COUNTY WITH 584 DM HGTS. AT 950 MB 23 DEGREES OVER CQT THIS AFTERNOON...26 DEGREES ON SAT AND 27 DEGREES SUN. AND THE REAL KICKER IT WILL BE 2 TO 4 MB OFFSHORE EACH MORNING. TEMPS WILL RISE EACH DAY AND BY SUNDAY ALL THE VALLEYS AND EVEN THE INTERIOR COASTAL SECTIONS WILL BE IN THE 90S WITH A FEW 100 DEGREE READINGS LIKELY IN THE WARMEST AREAS. .LONG TERM... GFS AND EC IN DECENT AGREEMENT FOR THE EXTENDED FORECAST AND THE DIFFERENCES AFFECT OTHER AREAS IN CONUS MUCH MORE THAN SOCAL. THE EXTENDED FORECAST CALL FOR A A COOL DOWN IN STARK CONTRAST TO THE WEEKENDS HEAT WAVE. A TROF BREAKS DOWN THE RIDGE LATE SUNDAY AND SHOULD PROVIDE ENOUGH LIFT TO BRING LOW CLOUDS TO THE CENTRAL COAST. HGTS ONLY FALL TO 580DM SO THE INTERIOR MAY STAY WARM BUT THE RETURN TO ONSHORE FLOW WILL COOL THE COASTS AND VALLEYS. THE MARINE LAYER SHOULD RETURN TO L.A. AND VENTURA COASTS MONDAY NIGHT WITH THE TROF OVER HEAD AND GOOD ONSHORE FLOW. DRAMATIC COOLING TUESDAY WITH HGTS DOWN TO 572DM ALONG WITH MODERATE ONSHORE FLOW. MORE OF THE SAME WEDNESDAY HGTS DOWN TO 57O DM AND A WELL ENTRENCHED MARINE LAYER NOW WORMING ITS WAY INTO THE VALLEYS. ALTHOUGH THERE ARE SOME DIFFERENCES IN THE EC AND GFS IT LOOKS LIKELY THAT THURSDAY WILL BE QUITE SIMILAR TO WEDNESDAY. && .AVIATION...25/1800Z. HIGH PRESSURE WILL BRING CLEAR SKIES TO ALL AIRFIELDS THROUGH THE PERIOD. OFFSHORE FLOW MAY BRING WEAK TURBULENCE TO MTNS OF SBA...VENTURA...AND LA COUNTIES AFTER 00Z. WEAK LLWS POSSIBLE AT KSBA AFTER 02Z THIS EVENING.. KLAX...GREAT CONFIDENCE IN CAVU TAF. LIGHT EAST WINDS UNDER 8 KTS EXPECTED AFTER 10Z TONIGHT. KBUR...GREAT CONFIDENCE IN CAVU TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX) && PUBLIC...30 AVIATION...MEIER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 25, 10:06 AM PDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1006 AM PDT FRI APR 25 2008 CAZ034>041-044>047-051>054-059-087-088-261300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1006 AM PDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY NORTH WINDS GUSTING TO 55 MPH WILL REDEVELOP OVER SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE I-5 CORRIDOR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTH WINDS GUSTING TO 55 MPH WILL DIMINISH OVER SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE I-5 CORRIDOR SATURDAY MORNING. VERY HOT AFTERNOON TEMPERATURES WILL CAUSE HAZARDS FOR PEOPLE OUTSIDE BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 30
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:53 PM PDT | Wind Advisory | LOX | 13 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.